MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952838250
Medical Device Problem Codes Bent (1059); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent damage and inadequate apposition occurred.The target lesion was located in the 2nd diagonal branch.Inflation of the 2.50x38mm promus premier drug-eluting stent was attempted at 10atm but was only able to inflate to 8atm.When the stent delivery system was pulled out, the stent elongated all the way out into the aorta.Subsequently, a 3x18mm non-bsc stent was deployed to tap the stent up against the vessel wall.The promus premier stent could still be seen hanging out into the aorta.The procedure was completed.No patient complications were reported and the patient's status is fine.The patient was planned to be kept on lifelong antiplatelet medication.
 
Additional Manufacturer Narrative
Device evaluated by mfr: fg,promus premier,us, mr 2.50x38mm stent delivery system (sds) was returned for analysis without the stent.The stent was not returned for analysis.The stent remained in the patient.The balloon was reviewed.The balloon folds at the distal and proximal end of the balloon were relaxed and subjected to positive pressure; they appeared to have been slightly inflated and deflated.Balloon folds in the centre of the balloon appeared tightly folded and did not appear that have been subjected to positive pressure.The balloon had been only partially inflated.Crimp stent markings visible on exposed balloon wall indicating correct crimping and positioning of the stent on the balloon prior to the complaint incident.A visual and tactile examination of the hypotube found multiple hypotube kinks and a hypotube break 211mm distal to the distal end of strain relief.A visual and tactile examination of the shaft polymer extrusion revealed kinks along the inner and outer shaft polymer extrusion.Stretching damage was noted at the exchange port, stretched for 3mm at proximal side of port bond.The mid-shaft was stretched for 125mm, distal of the mid-shaft bond.Multiple mid-shaft kinks were also noted.A visual and microscopic examination found damage to the tip.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause has been determined to be use/user error as the direction for use states: "¿inflate the delivery system expanding the stent to a minimum pressure of 11 atmospheres (atm)." however, the delivery system expanding the stent was reportedly inflated at a pressure of 8 atm at best.(b)(4).
 
Event or Problem Description
It was reported that stent damage and inadequate apposition occurred.The target lesion was located in the 2nd diagonal branch.Inflation of the 2.50x38mm promus premier¿ drug-eluting stent was attempted at 10atm but was only able to inflate to 8atm.When the stent delivery system was pulled out, the stent elongated all the way out into the aorta.Subsequently, a 3x18mm non-bsc stent was deployed to tap the stent up against the vessel wall.The promus premier¿ stent could still be seen hanging out into the aorta.The procedure was completed.No patient complications were reported and the patient's status is fine.The patient was planned to be kept on lifelong antiplatelet medication.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6384189
Report Number2134265-2017-01687
Device Sequence Number10949430
Product Code NIQ
UDI-Device Identifier08714729845003
UDI-Public(01)08714729845003(17)20170612(10)18749117
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2017
Device Model NumberH7493952838250
Device Catalogue Number39528-3825
Device Lot Number18749117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;